MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6 KIRSCHNER WIRE W/TRCR POINT 150-10PK; PIN, FIXATION, SMOOTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6 KIRSCHNER WIRE W/TRCR POINT 150-10PK; PIN, FIXATION, SMOOTH
Model Number 292.16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: lrn.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that there was a concern over the packaging of 10 pack k-wires.There have been 3 incidents in the past 6 months where a trocar point wire has come right through the packaging and injured an mdrd staff's hand.In the most recent incident the wire went through the hand (previous incidents were only minor pricks/cuts).These incidents have all happened when only 1 or 2 wires are left in the pack and upon closing the pack the wire has easily gone through the plastic.The plastic feels more "flimsy" than in the past.The incidents occurred after the restocking of the instrument tray during reprocessing/sterilizing protocols.This report is for one (1) 1.6mm kirschner wire w/trocar point 150mm.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
(b)(4) captures the first incident.The second and third incidents are captured under (b)(4) and (b)(4), respectively.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.6 KIRSCHNER WIRE W/TRCR POINT 150-10PK
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11825774
Report Number2939274-2021-02373
Device Sequence Number11665304
Product Code HTY
UDI-Device Identifier20886982180374
UDI-Public(01)20886982180374
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number292.16
Device Catalogue Number292.16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/15/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/08/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;